Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 152, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 27, 2014, 3:57 AM CDT for Breckinridge County, Grayson County, Hardin County, Kentucky. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2014, 3:57 AM CDT (08:57 UTC)
- Expired
- Jul 27, 2014, 4:35 AM CDT
- In force
- 38 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Breckinridge County, KY, Grayson County, KY, Hardin County, KY
The radar
The Louisville radar (KLVX), 36 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1017 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1496 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
422
WUUS53 KLMK 270857
SVRLMK
KYC027-085-093-270935-
/O.NEW.KLMK.SV.W.0152.140727T0857Z-140727T0935Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
457 AM EDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHEASTERN GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 535 AM EDT/435 AM CDT/
* AT 356 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES EAST OF
HARDINSBURG...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FAIRFIELD...DYER...HUDSON...CONSTANTINE...FOUR CORNERS...HARDIN
SPRINGS...VERTREES...PIERCE MILL...PERRYVILLE...SOLWAY...HOWE
VALLEY...LIMP...TAR HILL...SAINT PAUL...KRAFT...FRANKLIN CROSS
ROADS...SAINT JOHN...BIG CLIFTY...CLARKSON AND WEST CLIFTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3783 8620 3765 8582 3746 8620 3775 8639
TIME...MOT...LOC 0857Z 317DEG 24KT 3774 8622
HAIL...1.00IN
WIND...60MPH
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:00 AM CDT, 57 minutes earlier.
Area forecast discussion, Jul 27, 3:00 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 400 AM EDT Sun Jul 27 2014 .SHORT TERM (Now through Monday)... Issued at 359 AM EDT Sun Jul 27 2014 ...Severe weather threat continues this morning through much of today... Currently: The MCS that rolled through the forecast area late Saturday night has not stopped convection from re-firing in a line extending currently from roughly Daviess County, IN southeastward through Elizabethtown, KY. These storms have developed near theta-e advecting in from the west, along with an increase of low-level PWATs, per the CIMMS NearCast model. This cluster has all of the features of being severe; however, latest available AMDAR soundings show a shallow stable layer, which may help to keep the worst of the winds aloft. Regardless, the concern is certainly there that despite that these storms should be primarily elevated, they seem to be able to overcome the layer and go surface-based. An additional concern that was not present with the previous MCS is that a directional shear component has been added to the increase in speed shear as the low-level jet ramps up and surface southerly winds persist. Today: Continued uncertainty exists for the exact evolution of today's storms, although given how easily convection was able to develop overnight and how quickly the local atmosphere was able to recover behind the MCS, this is concerning given all of the other parameters that will line up to create a severe threat for much of central KY and south-central IN. The worked over atmosphere has not stopped storm development. Models are showing 0-6km bulk shear today will be increasing from approximately 30kts. in southern KY to 50kts. north of the Ohio River to 40kts in the south to 60kts. in the north by late today. SBCAPE, while some already exists this morning, will increase to over 2500 J/kg under the sun today. The focus of where storms will develop and how they'll move will be a short-term, mesoscale based forecasting approach as they ride leftover boundaries and wherever the greater instability sets up, which currently looks to be in southern and eastern KY. Hi-res models are showing multiple rounds of storms but clearing out by late this afternoon. Think this will be more dependent on the timing of the front. The mode early on could be discrete supercells, congealing into potentially a broken line as they merge and coalesce with one another. The primary concern for any severe storms today will be damaging winds and heavy to torrential rainfall, with secondary concerns for hail and potentially an isolated tornado. Highs today are expected to reach the upper 80s in the north and the low 90s in the south, despite any cloud cover as the WAA pipeline remains at full blast until the fropa. Tonight through Monday: Once the well-advertised cold front pushes through (expected to be through the forecast area by tonight), the storms will go with it, leaving clearing skies and a dry forecast for the overnight period. However, clouds will clutter the skies once more on Monday with a chance for showers, especially in the Bluegrass region and locations east of I-65. This is as the upper low spins down into the region, which will also bring significantly cooler temperatures. Look for lows to range from the lower 60s in the north to the upper 60s in the southeast. Highs on Monday will range from the mid 70s in the north to around the 80 degree mark in the south. .LONG TERM (Monday Night through Saturday)... Issued at 245 AM EDT Sun Jul 27 2014 An amplified pattern over the CONUS will persist this week with troughing noted over the Midwest providing unseasonably cool weather. Tues-Thurs we'll be dry with sfc high pressure in the area. Tuesday's highs will flirt with record cold highs which are in the 70s at climate stations. Forecast highs for Tuesday range from 73-79 across the area. We'll then see a little bit of a warm-up into the upper 70s and lower 80s for Wed/Thu. Night time lows will be in the upper 50s and lower 60s. By Friday, the pattern looks to attempt to become more a of a split flow with an upper low attempting to be cut off over the Midwest. As shortwaves increase in the trough and upper low toward the end of the week, rain/storm chances will re-emerge with on and off showers/storms possible through the weekend. && .AVIATION (06Z TAF Update)... Issued at 139 AM EDT Sun Jul 27 2014 Decaying MCS continues to push off toward the east, leaving a brief reprieve for area terminals. Behind it, some showers have popped up around the region, but should pose no significant impact aviation interests as these shouldn't contain lightning nor drop ceilings below VFR. However, hi-res models are indicating redevelopment of convection after 07Z over far southern IN and northern KY, which could put SDF in the cross hairs once again. This activity is anticipated to remain elevated and not pose a severe threat; should be unlike earlier this evening. This development, if it pans out, is due to instability advecting back in behind the MCS and jets moving in from the north and west. Given the lack in confidence in this occurring though, have negated mentioning in this TAF issuance and will simply amend as necessary. Uncertainty in exact timing and placement of convection on Sunday also negates mention in this TAF issuance. Storms firing up during the day will be highly dependent on what happens over the next several hours. However, storms can be expected in or around all three terminals with a potential for severe weather, particularly near LEX and BWG. The fropa is expected to have cleared all three terminals sometime or shortly after 00Z Monday and will take with it storm activity. Winds will be a concern during the day as 15 to 20 knot southwesterly gradient winds are expected with higher gusts. Winds could even higher in or around any storms. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........lg Long Term.........AMS Aviation..........lg
Hazardous weather outlook, Jul 27, 3:06 AM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 406 AM EDT SUN JUL 27 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-280815- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 406 AM EDT SUN JUL 27 2014 /306 AM CDT SUN JUL 27 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED STORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE EARLY MORNING HOURS. THESE STORMS WILL CONTAIN HEAVY RAINFALL...DANGEROUS AND SIGNIFICANT AMOUNTS OF CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS. ANY STORM THAT GOES SEVERE WILL CONTAIN DAMAGING WINDS. FOR TODAY...THE STRONG TO SEVERE THUNDERSTORM THREAT WILL CONTINUE. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS...HEAVY TO TORRENTIAL RAINFALL...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. ADDITIONAL HAZARDS INCLUDE HAIL AND AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE CHANCE FOR THUNDERSTORMS WILL RETURN FOR FRIDAY AND SATURDAY AS MULTIPLE UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT DAMAGING WINDS...HAIL...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE TODAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. LG/AMS
In the hours before
Local storm report, Jul 26, 11:48 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1248 AM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG 1 N RICHMOND 37.76N 84.29W
07/27/2014 MADISON KY BROADCAST MEDIA
TREE DOWN NORTH OF RICHMOND
&&
EVENT NUMBER LMK1400709
AMSSpecial weather statement, Jul 27, 1:09 AM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
209 AM EDT SUN JUL 27 2014
INZ083-270640-
DUBOIS IN-
209 AM EDT SUN JUL 27 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 206 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINSLOW...AND MOVING EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
JASPER...
MILLERSPORT...
DUFF AND IRELAND...
HUNTINGBURG...
MALTERSVILLE AND BRETZVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3850 8708 3852 8699 3849 8695 3851 8694
3850 8688 3853 8684 3853 8669 3825 8668
3825 8679 3824 8680 3823 8685 3825 8708
TIME...MOT...LOC 0608Z 270DEG 28KT 3835 8723
JDGSpecial weather statement, Jul 27, 1:51 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
251 AM EDT SUN JUL 27 2014
INZ083-084-089-KYZ025-270720-
CRAWFORD IN-DUBOIS IN-MEADE KY-PERRY IN-
251 AM EDT SUN JUL 27 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 247 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF DALE...AND MOVING EAST AT 35
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
JASPER...
FERDINAND AND SAINT MARKS...
ADYEVILLE AND KYANA...
SIBERIA...
SASSAFRAS AND KITTERMAN CORNERS...
THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
74 AND 86.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3851 8700 3851 8696 3849 8695 3851 8694
3820 8630 3806 8650 3812 8681 3820 8680
3820 8704
TIME...MOT...LOC 0650Z 281DEG 29KT 3823 8689
JDGSpecial weather statement, Jul 27, 2:12 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
312 AM EDT SUN JUL 27 2014
INZ089-090-KYZ023>025-028>030-045-053-270755-
BRECKINRIDGE KY-BULLITT KY-HANCOCK KY-HARDIN KY-HARRISON IN-JEFFERSON
KY-LARUE KY-MEADE KY-NELSON KY-PERRY IN-
312 AM EDT SUN JUL 27 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 40 MPH WINDS...
AT 311 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
HARDINSBURG TO 8 MILES NORTH OF ELIZABETHTOWN...AND MOVING EAST AT 35
MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HARDINSBURG...
ELIZABETHTOWN...
BRANDENBURG...
PAYNEVILLE AND TONIEVILLE...
SIROCCO AND ROANOKE...
MIDWAY AND BOSTON...
EKRON AND BRANDENBURG STATION...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 105 AND 94.
THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 136 AND 137.
THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
10 AND 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3800 8653 3816 8626 3813 8592 3775 8546
3758 8576 3770 8666 3806 8671
TIME...MOT...LOC 0712Z 276DEG 31KT 3793 8642 3782 8584
AMSSpecial weather statement, Jul 27, 2:52 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
352 AM EDT SUN JUL 27 2014
INZ076-083-084-089-090-KYZ025-028>030-045-053-270835-
BULLITT KY-CRAWFORD IN-DUBOIS IN-HARDIN KY-HARRISON IN-JEFFERSON
KY-LARUE KY-MEADE KY-NELSON KY-ORANGE IN-PERRY IN-
352 AM EDT SUN JUL 27 2014
...TREMENDOUS OVERNIGHT LIGHTNING SHOW WITH HEAVY RAIN AND 40 MPH
WINDS...
AT 347 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
A CLUSTER OF STRONG THUNDERSTORMS FROM JASPER TO ENGLISH TO
BRANDENBURG AND MOVING EAST SOUTHEAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THIS STORM WILL ALSO IMPACT...
VALLEY STATION...
PLEASURE RIDGE PARK...
FAIRDALE...
SHEPHERDSVILLE...
HODGENVILLE...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
105 AND 94.
THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
105 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3851 8708 3851 8698 3849 8695 3851 8694
3850 8688 3853 8684 3853 8669 3863 8668
3823 8595 3819 8596 3819 8589 3806 8564
3780 8539 3746 8557 3840 8708
TIME...MOT...LOC 0749Z 289DEG 23KT 3813 8649
JDGSpecial weather statement, Jul 27, 3:52 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
452 AM EDT SUN JUL 27 2014
INZ090-KYZ024-025-028-270920-
BRECKINRIDGE KY-HARDIN KY-HARRISON IN-MEADE KY-
452 AM EDT SUN JUL 27 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...AND HALF INCH HAIL...
AT 447 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF THUNDERSTORMS OVER MEADE AND NORTHERN HARDIN COUNTIES.
THE STORMS WERE MOVING SOUTHEAST AT 30 TO 40 MPH.
FREQUENT TO NEARLY CONTINUOUS LIGHTNING...INCLUDING CLOUD TO GROUND
TORRENTIAL RAIN REDUCING VISIBILITIES...AND HAIL UP TO HALF INCH IN
DIAMETER ARE EXPECTED WITH THESE STORMS. LOCAL FLOODING IS POSSIBLE
AS WELL.
* THIS STORM WILL ALSO IMPACT...
ELIZABETHTOWN...
BRANDENBURG...
FORT KNOX AND FOUR CORNERS...
VINE GROVE AND ROGERSVILLE...
LONG VIEW AND RINEYVILLE...
ADDINGTON FIELD AIRPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES.
&&
LAT...LON 3812 8620 3788 8584 3786 8582 3783 8575
3782 8574 3762 8579 3772 8620 3798 8640
TIME...MOT...LOC 0849Z 300DEG 33KT 3786 8608
TWFThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:05 PM CDT | Special Weather Statement | LMK | Henry, Oldham | 30 min |
| Jul 26, 8:20 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 30 min |
| Jul 26, 8:46 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Bullitt, Hardin, Jefferson, Meade | 39 min |
| Jul 26, 8:56 PM CDT | Special Weather Statement | LMK | Breckinridge, Bullitt, Edmonson, Grayson, Hardin, Hart and 10 more | 89 min |
| Jul 26, 9:08 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Jefferson, Nelson, Spencer | 47 min |
| Jul 26, 9:17 PM CDT | Areal Flood Advisory | LMK | Jefferson | 88 min |
| Jul 26, 9:30 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Larue, Marion, Nelson, Shelby, Spencer and 1 more | 40 min |
| Jul 26, 9:32 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Jefferson, Oldham, Shelby | 28 min |
| Jul 26, 9:34 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin, Hart, Larue | 31 min |
| Jul 26, 9:46 PM CDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Marion, Nelson, Taylor | 29 min |
| Jul 26, 10:00 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Boyle, Franklin, Marion, Mercer, Nelson and 4 more | 30 min |
| Jul 26, 10:11 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Boyle, Casey, Green, Lincoln, Marion and 1 more | 29 min |
| Jul 26, 10:26 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Fayette, Garrard, Jessamine, Lincoln, Madison and 2 more | 39 min |
| Jul 26, 10:27 PM CDT | Special Weather Statement | LMK | Fayette, Woodford | 28 min |
| Jul 26, 10:30 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Boyle, Casey, Garrard, Lincoln, Russell and 1 more | 30 min |
| Jul 26, 10:44 PM CDT | Special Weather Statement | LMK | Harrison, Nicholas | 46 min |
| Jul 26, 11:01 PM CDT | Special Weather Statement | LMK | Casey, Garrard, Lincoln, Russell | 29 min |
| Jul 26, 11:14 PM CDT | Severe Thunderstorm Warning | LMK | Harrison, Nicholas | 31 min |
| Jul 27, 2:04 AM CDT | Severe Thunderstorm Warning | LMK | Meade | 41 min |
| Jul 27, 2:12 AM CDT | Special Weather Statement | LMK | Breckinridge, Hardin, Meade | 43 min |
| Jul 27, 2:52 AM CDT | Special Weather Statement | LMK | Bullitt, Larue, Meade, Nelson | 43 min |
| Jul 27, 3:00 AM CDT | Severe Thunderstorm Warning | LMK | Meade | 40 min |
| Jul 27, 3:25 AM CDT | Areal Flood Advisory | LMK | Meade | 3 hr |
| Jul 27, 3:52 AM CDT | Special Weather Statement | LMK | Hardin, Meade | 28 min |
| Jul 27, 3:58 AM CDT | Flash Flood Warning | LMK | Meade | 2 hr |
| Jul 27, 4:04 AM CDT | Severe Thunderstorm Warning | LMK | Hardin | 31 min |
| Jul 27, 4:12 AM CDT | Severe Thunderstorm Warning | LMK | Hardin, Larue, Nelson | 28 min |
| Jul 27, 4:32 AM CDT | Special Weather Statement | LMK | Green, Hart | 43 min |
| Jul 27, 4:41 AM CDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Taylor | 29 min |
| Jul 27, 4:42 AM CDT | Areal Flood Advisory | LMK | Hardin, Larue, Nelson | 2 hr |
| Jul 27, 5:07 AM CDT | Special Weather Statement | LMK | Adair, Metcalfe | 28 min |
| Jul 27, 5:20 AM CDT | Areal Flood Advisory | LMK | Breckinridge, Hardin | 3 hr |
| Jul 27, 6:25 AM CDT | Severe Thunderstorm Warning | LMK | Trimble | 30 min |
| Jul 27, 6:48 AM CDT | Areal Flood Advisory | LMK | Bullitt, Jefferson, Spencer | 117 min |
| Jul 27, 6:51 AM CDT | Areal Flood Advisory | LMK | Trimble | 114 min |
| Jul 27, 6:58 AM CDT | Special Weather Statement | LMK | Henry, Trimble | 32 min |
| Jul 27, 7:29 AM CDT | Special Weather Statement | LMK | Washington | 31 min |
| Jul 27, 8:22 AM CDT | Special Weather Statement | LMK | Garrard, Mercer | 28 min |
| Jul 27, 8:32 AM CDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Mercer | 28 min |
| Jul 27, 10:07 AM CDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Franklin, Scott | 43 min |
| Jul 27, 10:09 AM CDT | Special Weather Statement | LMK | Anderson, Spencer | 46 min |
| Jul 27, 10:19 AM CDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Shelby, Spencer, Woodford | 31 min |
| Jul 27, 10:23 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Fayette, Scott, Woodford | 32 min |
| Jul 27, 10:34 AM CDT | Special Weather Statement | LMK | Jefferson | 31 min |
| Jul 27, 10:35 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette | 30 min |
| Jul 27, 10:51 AM CDT | Severe Thunderstorm Warning | LMK | Clark | 29 min |
| Jul 27, 11:01 AM CDT | Severe Thunderstorm Warning | LMK | Clark, Fayette, Madison | 34 min |
| Jul 27, 11:02 AM CDT | Special Weather Statement | LMK | Shelby | 28 min |
| Jul 27, 11:21 AM CDT | Severe Thunderstorm Warning | LMK | Clark | 7 min |
| Jul 27, 11:23 AM CDT | Special Weather Statement | LMK | Harrison | 32 min |
| Jul 27, 11:28 AM CDT | Severe Thunderstorm Warning | LMK | Harrison, Scott | 32 min |
| Jul 27, 11:34 AM CDT | Special Weather Statement | LMK | Hart | 31 min |
| Jul 27, 11:51 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 29 min |
| Jul 27, 12:02 PM CDT | Severe Thunderstorm Warning | LMK | Green, Hart | 33 min |
| Jul 27, 12:18 PM CDT | Special Weather Statement | LMK | Lincoln | 12 min |
| Jul 27, 12:29 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Green, Russell | 31 min |
| Jul 27, 1:05 PM CDT | Special Weather Statement | LMK | Russell | 30 min |
| Jul 27, 1:07 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 23 min |
| Jul 27, 1:10 PM CDT | Special Weather Statement | LMK | Clark, Fayette | 30 min |
| Jul 27, 1:25 PM CDT | Tornado Warning | LMK | Russell | 19 min |
| Jul 27, 2:17 PM CDT | Special Weather Statement | LMK | Casey | 28 min |
| Jul 27, 2:24 PM CDT | Severe Thunderstorm Warning | LMK | Casey, Russell | 21 min |
| Jul 27, 3:08 PM CDT | Special Weather Statement | LMK | Adair, Russell | 32 min |
| Jul 27, 3:17 PM CDT | Special Weather Statement | LMK | Cumberland | 28 min |
| Jul 27, 3:21 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Metcalfe | 29 min |
| Jul 27, 3:36 PM CDT | Special Weather Statement | LMK | Cumberland | 29 min |
| Jul 27, 3:41 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Cumberland, Metcalfe, Monroe | 29 min |
| Jul 27, 3:43 PM CDT | Special Weather Statement | LMK | Russell | 32 min |
| Jul 27, 3:46 PM CDT | Severe Thunderstorm Warning | LMK | Russell | 19 min |
| Jul 27, 3:53 PM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Russell | 32 min |
| Jul 27, 4:11 PM CDT | Special Weather Statement | LMK | Monroe | 29 min |
| Jul 27, 6:23 PM CDT | Severe Thunderstorm Warning | LMK | Nicholas | 22 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.